Texas, 2016Damaging Wind in Texas, October 26, 2016
October 26, 2016 · NWS FWD · 1 event in 1 county or zone
Isolated thunderstorms affected northern tier counties of North Texas Wednesday Night as a weak cold front eased south of the Red River. One storm produced some wind damage in the southwest corner of Montague County near the city of Bowie.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $5,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms affected northern tier counties of North Texas Wednesday Night as a weak cold front eased south of the Red River. One storm produced some wind damage in the southwest corner of Montague County near the city of Bowie.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Oct 26, 5:34 PM CST, 2 hours 26 minutes earlier.
Area forecast discussion, Oct 26, 5:34 PM CST, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
634 PM CDT Wed Oct 26 2016
.AVIATION...
A shortwave trough working its way southeast across the ARKLATEX
region is producing thunderstorms over Southeast OK and Northeast
TX this evening. A few strong cells are crossing the Red River are
currently affecting northeast gates and north routes and may
briefly affect the Dallas-Ft Worth Metroplex in a few hours
before dissipating. Chances are that these storms will weaken
below severe limits by the time they arrive in the Dallas-Fort
Worth area, but may still produce some gusty winds and cloud to
ground lightning in the 9 PM to midnight timeframe. The other
possibility is that they go ahead and fall apart before making it
this far south. Either way, activity will come to an end around
midnight local after the loss of surface heating and the upper
level support shifts east into the Mississippi Valley. For the
rest of the night, the only other concern will likely be MVFR
stratus in the Waco area around sunrise.
30
&&
.PREV DISCUSSION... /ISSUED 340 PM CDT Wed Oct 26 2016/
Near and short term convective trends are the biggest challenge
with regards to the forecast. Thereafter, dry and unseasonably
warm conditions are expected through the remainder of the current
work week and into the weekend. Low rain chances return to the
region next week with a continuation of above average
temperatures.
Regional radar imagery shows convection across East Central
Oklahoma this afternoon. The convection is associated with lift
along a slow moving cold front and a shortwave trough that were
both sliding towards the south and east. Hi-resolution model
guidance has waffled a bit with the 19 UTC HRRR less aggressive
than previous runs. The latest TTU WRF has also shown a lower
areal coverage of convection. That being said, mesoanalysis
indicates that the airmass ahead of the cluster of storms
remains unstable and it's possible that a few more clusters of
storms could develop across southeast OK and adjacent portions of
North TX. As a result, I'll maintain highest PoPs across far
northeastern zones and I have tapered them downward towards the
south and west. I went ahead and pulled PoPs from Central TX for
tonight as it appears that the threat for nocturnal convection
should be largely diminished as the shortwave trough exits to the
east and southeast and the cold front remains to the north in
Oklahoma. Overall, the threat for widespread severe weather across
North TX appears LOW at this time as deep layer shear and
instability are marginal. There will be a threat for some strong
wind gusts and/or near-severe hail, but this threat should be
largely mitigated as the best shear and cooler air aloft (thus
instability) remain further to the north and east. Most activity
should diminish later tonight.
The next concern will be during the overnight and early Thursday
morning time periods where a potential for patchy fog exists. The
two main areas for patchy fog will be along the Red River and
across Central TX. The threat for patchy fog along the Red River
is a bit more conditional and dependent on the coverage of storms.
Right now, I'll mention patchy fog along our northern tier of
counties where the best rain chances are forecast. Assuming rain
falls and skies clear, the light winds should support a threat for
patchy fog. If the coverage of storms is much smaller, the threat
for patchy fog may be a little overstated in the current forecast.
Farther to the south and east, clear skies and light winds should
foster a greater potential for the development of some patchy fog.
A warming trend can be expected through the weekend as an H5
ridge centers itself across the Big Country and eventually towards the
Red River. Friday appears breezy and warm as southwest winds
should help temperatures to rise well above normal values. Most
areas should experience afternoon high temperatures in the mid to
upper 80s. A similar story is expected from Saturday through
Monday. There may be some passing high clouds as a weak shortwave
trough travels around the northern periphery of the H5 ridge as
well as the diurnal build up of afternoon cumulus.
Rain chances return to the forecast next week as low level
moisture streams northward in response to lee-side cyclogenesis.
I've not made too many drastic changes to the long term portion of
the forecast, but low rain chances for a majority of North and
Central TX appear reasonable. With most of the strong synoptic
forcing to the north, it's likely that this convection will be
diurnal in nature.
24-Bain
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 62 86 64 87 65 / 30 5 5 0 0
Waco 62 86 58 87 60 / 10 5 5 0 0
Paris 58 83 60 85 61 / 50 5 5 0 5
Denton 61 84 60 86 62 / 30 5 5 0 0
McKinney 60 84 61 85 63 / 40 5 5 0 0
Dallas 63 86 64 87 65 / 30 5 5 0 0
Terrell 62 84 60 87 62 / 30 5 5 0 0
Corsicana 62 85 60 87 62 / 10 5 5 0 0
Temple 62 85 59 87 60 / 10 5 5 0 0
Mineral Wells 61 86 60 87 60 / 20 5 5 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
30/91
Hazardous weather outlook, Oct 26, 2:46 PM CST, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
346 PM CDT WED OCT 26 2016
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271315-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
346 PM CDT WED OCT 26 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.
.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS THROUGH MIDNIGHT NORTHWEST OF
A GRAHAM TO CLEBURNE TO PALESTINE LINE. THE HIGHEST RAIN CHANCES
WILL BE NORTH AND EAST OF A JACKSBORO TO FORT WORTH TO ATHENS
LINE. IN ADDITION TO CLOUD TO GROUND LIGHTNING...THE STRONGER
STORMS MAY PRODUCE STRONG GUSTY WINDS AND MARGINALLY SEVERE HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON AND
EVENING SOUTH OF A GOLDTHWAITE TO SULPHUR SPRINGS LINE.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING FOR
AREAS GENERALLY ALONG AND NORTH OF I-20.
In the hours before
Special weather statement, Oct 26, 4:55 PM CST, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
555 PM CDT WED OCT 26 2016
TXZ094-095-262345-
LAMAR TX-FANNIN TX-
555 PM CDT WED OCT 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR FANNIN AND LAMAR COUNTIES UNTIL
645 PM CDT...
AT 555 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHEAST OF BENNINGTON...OR 22 MILES NORTHEAST OF BONHAM...
MOVING SOUTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PARIS...BONHAM...HONEY GROVE...BLOSSOM...DODD CITY...BAILEY...
RAVENNA...BONHAM STATE PARK...ROXTON...LADONIA...WINDOM...TOCO AND
SUN VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3348 9572 3350 9577 3345 9586 3337 9615
3377 9629 3375 9619 3381 9616 3381 9617
3382 9617 3386 9587 3384 9583 3386 9581
3384 9577 3387 9576 3389 9555 3387 9542
3387 9534 3389 9532 3359 9531
TIME...MOT...LOC 2255Z 322DEG 29KT 3386 9596
30Special weather statement, Oct 26, 5:42 PM CST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
642 PM CDT WED OCT 26 2016
TXZ094-095-106-270045-
LAMAR TX-DELTA TX-FANNIN TX-
642 PM CDT WED OCT 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FANNIN...DELTA AND LAMAR
COUNTIES UNTIL 745 PM CDT...
AT 642 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES WEST OF PARIS...MOVING SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PARIS...COOPER...HONEY GROVE...BLOSSOM...DEPORT...DODD CITY...
ROXTON...LADONIA...PECAN GAP...WINDOM...TOCO AND SUN VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3391 9555 3388 9554 3389 9552 3388 9551
3389 9546 3387 9546 3387 9542 3388 9531
3337 9532 3338 9586 3341 9586 3338 9606
3365 9611 3386 9589 3384 9584 3386 9581
3384 9577 3389 9575 3388 9570 3392 9563
TIME...MOT...LOC 2342Z 302DEG 24KT 3365 9569
30Special weather statement, Oct 26, 5:59 PM CST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
659 PM CDT WED OCT 26 2016
TXZ092-270100-
COOKE TX-
659 PM CDT WED OCT 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR COOKE COUNTY UNTIL 800 PM CDT...
AT 658 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MARIETTA...MOVING SOUTH AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GAINESVILLE...MUENSTER...LINDSAY...CALLISBURG AND LAKE KIOWA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
IF ON OR NEAR THE RED RIVER...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. DO NOT BE CAUGHT ON THE WATER IN A
THUNDERSTORM.
&&
LAT...LON 3395 9695 3353 9694 3357 9749 3391 9748
3392 9748 3383 9746 3382 9738 3388 9733
3386 9733 3389 9731 3386 9726 3392 9721
3386 9717 3376 9719 3372 9711 3382 9705
3385 9709 3384 9703 3395 9700
TIME...MOT...LOC 2358Z 001DEG 15KT 3389 9713
30Special weather statement, Oct 26, 7:26 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
826 PM CDT WED OCT 26 2016
TXZ091-270200-
MONTAGUE TX-
826 PM CDT WED OCT 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONTAGUE COUNTY
UNTIL 900 PM CDT...
AT 826 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BOWIE...MOVING SOUTH AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BOWIE AND SUNSET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3365 9765 3344 9767 3343 9794 3344 9798
3364 9792
TIME...MOT...LOC 0126Z 008DEG 16KT 3355 9781
DUNNThunderstorm Wind, Montague
- When
- October 26, 8:00 PM CST
- Where
- Montague County, 1.7 mi S of Bowie
- Measured
- 43 kt (49 mph) estimated gust
- Crop damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 33.546, -97.854
Emergency management reported roof damage to several buildings and a few trees down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Thunderstorm Winds in Gulf of Mexico, October 26 to 27, 201629 events
- Hail and Damaging Winds in Oklahoma, October 26, 2016$17,000 · 1 in hail · 12 events
- Frost and Freeze in Virginia, October 26, 201612 events
- Frost and Freeze in West Virginia, October 26, 201611 events
- Frost and Freeze in Maryland, October 26, 20169 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, October 26 to 27, 201652 kt wind · 6 events
- High Wind in Alaska, October 26 to 29, 201669 kt wind · 4 events
- Flood in Minnesota, October 26 to 27, 20161 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 662467.